Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 385, NWS Fort Worth, TX

August 1, 2007Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at Aug 1, 2007, 5:51 PM CDT for Kaufman County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2007, 5:51 PM CDT (22:51 UTC)
Expired
Aug 1, 2007, 7:45 PM CDT
In force
114 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 6:12 PM CDTFLASH FLOOD1 S Terrell, TXHWY 34 SOUTH OF TERRELL CLOSED...BLOCKED BY STALLED CARS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 012251
FFWFWD
TXC257-020045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3282 9652 3253 9652 3245 9648 3244 9616
      3282 9618

$$
2 follow-up statements
000 
WGUS74 KFWD 012313
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT WED AUG 1 2007

TXC257-020045-
KAUFMAN TX-
610 PM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
KAUFMAN COUNTY...

AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER KAUFMAN 
COUNTY.  THE HEAVIEST RAIN WAS FALLING OVER TERRELL...WHERE OVER 2 
INCHES OF RAIN HAS FALLEN IN THE LAST HALF HOUR WITH ANOTHER 2 
INCHES OF RAIN POSSIBLE THROUGH 745 PM. SERIOUS FLOODING IS POSSIBLE 
IN AND AROUND THE CITY OF TERREL THIS EVENING AND TRAVEL IS STRONGLY 
DISCOURAGED.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORNEY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN

LAT...LON 3282 9652 3253 9652 3245 9648 3244 9616
      3282 9618

$$

92
000 
WGUS74 KFWD 020038
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT WED AUG 1 2007

TXC257-020048-
KAUFMAN TX-
738 PM CDT WED AUG 1 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR KAUFMAN
COUNTY...

IT WILL TAKE A WHILE FOR ALL THE WATER TO RUN OFF...RESIDUAL 
NUISANCE FLOODING MAY CONTINUE TO BE A PROBLEM. CONTINUE TO EXERCISE 
CAUTION.

LAT...LON 3282 9652 3253 9652 3245 9648 3244 9616
      3282 9618

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 1, 5:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT WED AUG 1 2007

.545 PM CDT...
WE HAVE ISSUED A NEW SET OF GRIDS AND ZONES TO RAISE RAINFALL CHANCES
INTO THE 70 PERCENT CHANCE CATEGORY...FROM THE NORTHERN AND CENTRAL
THE DALLAS COUNTY AREA...SOUTHEASTWARD INTO HENDERSON COUNTY (AND
SURROUNDING AREAS) THROUGH 700 PM. AN MCS OF THUNDERSTORMS WILL
CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL THROUGH THIS AREA.
EXTENSIVE COOL OUTFLOW SHOULD CAUSE THIS AREA OF PRECIPITATION TO
DIMINISH DURING THE EVENING HOURS...SIMILAR TO THE LAST SEVERAL
EVENINGS.  #26

&&

.249 PM DISCUSSION...
CONVERGENCE ALONG THE STATIONARY BOUNDARY BISECTING OUR CWA HAS
SHARPENED THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS.
PRECIP HAS FORMED RIGHT ALONG THE BOUNDARY FROM THE GULF COAST
INTO THE TX PANHANDLE. ALL THE STORMS ALONG THE BOUNDARY ARE MOVING
SOUTHEAST...AND ONE OF THE MAIN CONCERNS WILL BE FLOODING DUE TO
TRAINING ECHOES AND HEAVY RAIN PRODUCING CELLS.

LITTLE CHANGE IN THE OVERALL FORECAST ANALYSIS OVER THE NEXT 7
DAYS. PWATS WILL REMAIN ABOVE NORMAL...BUT WILL SHOW A GRADUAL
DRYING TREND. SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE
ONCE AGAIN TOMORROW...WITH MORE WIDELY SCATTERED ACTIVITY ON
FRIDAY. THE REGION WILL EXPERIENCE A REPRIEVE IN PRECIP BEGINNING
THIS WEEKEND.

BY MONDAY...MID LEVEL HIGH WILL ANCHOR OVER THE WESTERN GULF COAST
STATES. SFC HIGH OFF THE TX GULF COAST WILL RESULT IN
SOUTHWESTERLY /DRIER/ LOW LEVEL TRAJECTORIES FOR NORTH TEXAS. WITH
MORE SCATTERED CLOUD COVER AND DRIER AIR...THE LUXURY OF BELOW
NORMAL TEMPERATURES WILL COME TO AN END. HIGHS WILL CONTINUE TO
WARM EACH DAY...AND FLIRT WITH THE CENTURY MARK ON AN AFTERNOON
BASIS STARTING SUNDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  95  75  97  76 /  40  40  10  20  10
WACO, TX              75  95  75  97  75 /  30  50  20  20  10
PARIS, TX             73  93  73  94  72 /  20  30  10  20  10
DENTON, TX            74  93  74  95  73 /  40  40  10  20  10
MCKINNEY, TX          74  92  73  95  74 /  40  40  10  20  10
DALLAS, TX            76  95  76  96  76 /  40  40  10  20  10
TERRELL, TX           74  93  73  96  73 /  40  40  10  20  10
CORSICANA, TX         74  93  74  96  73 /  40  50  20  20  10
TEMPLE, TX            74  95  74  96  74 /  30  40  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 3:03 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
303 PM CDT WED AUG 1 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-022015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
303 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TONIGHT. HEAVY
RAINFALL RESULTING IN LOCALIZED FLASH FLOODING WILL BE POSSIBLE.
THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ALONG A LINE FROM
JACKSBORO TO THE METROPLEX TO CENTERVILLE...BUT SCATTERED
THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS THROUGH FRIDAY...GENERALLY IN THE AFTERNOON AND
EVENING HOURS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR FLOODING.

SCHULTZ

In the hours before

Special weather statement, Aug 1, 2:44 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT WED AUG 1 2007

TXZ102-118-012015-
WISE TX-TARRANT TX-
244 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN TARRANT COUNTY
  SOUTHEASTERN WISE COUNTY

AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES NORTHEAST OF
BRIAR...MOVING SOUTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BLUE
MOUND...BOYD...EAGLE MOUNTAIN...HASLET...PECAN ACRES...SAGINAW.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3304 9738 3319 9748 3315 9760 3303 9755
      3278 9740 3288 9722
Special weather statement, Aug 1, 5:00 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT WED AUG 1 2007

TXZ119-012230-
DALLAS TX-
500 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DALLAS COUNTY

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF HUTCHINS...OR 4 MILES WEST OF
BALCH SPRINGS...NEARLY STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS AND MESQUITE.

VERY HEAVY RAIN...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3279 9660 3279 9676 3266 9676 3266 9661
Local storm report, Aug 1, 5:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
536 PM CDT WED AUG 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     RICHARDSON              32.97N  96.71W
08/01/2007                   DALLAS             TX   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN NEAR CENTRAL EXPRESSWAY. ESTIMATED
            70 MPH.
Local storm report, Aug 1, 5:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT WED AUG 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      RICHARDSON              32.97N  96.71W
08/01/2007                   DALLAS             TX   TRAINED SPOTTER

            ABOUT EIGHT INCHES OF WATER ACROSS CENTRAL EXPRESSWAY.
Local storm report, Aug 1, 5:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED AUG 01 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      DALLAS                  32.79N  96.77W
08/01/2007                   DALLAS             TX   PUBLIC

            NORTHWEST HWY BARRICADED DOWNTOWN DALLAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:39 PM CDTRiver Flood WarningFWDCollin12 hr
Jul 31, 10:32 PM CDTFlash Flood WarningFWDHenderson, Navarro118 min
Aug 1, 2:44 PM CDTSpecial Weather StatementFWDTarrant31 min
Aug 1, 5:00 PM CDTSpecial Weather StatementFWDDallas30 min
Aug 1, 5:19 PM CDTSevere Thunderstorm WarningFWDDallas26 min
Aug 1, 5:26 PM CDTFlash Flood WarningFWDDallas2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.